Coronavirus: Hawkins slams 'booster after booster' approach
We use your sign-up to provide content in ways you’ve consented to and to improve our understanding of you. This may include adverts from us and 3rd parties based on our understanding. You can unsubscribe at any time. More info
The drop in antibodies after the second dose of the coronavirus vaccine and Omicron have prompted the UK to roll out the booster campaign. The extra vaccine offers “longer-term protection” against serious disease, the NHS states. A recent study has outlined one side effect which can appear later on.
The majority of the side effects to the Covid jab occur close to the vaccination, the Government reports.
All of the COVID-19 vaccines have been linked with common symptoms described as “flu-like”.
Symptoms that make you feel flu-ish are not associated with more serious lasting illness.
However, one sign which can appear eight or more days after getting your jab is rash, according to a study published in The New England Journal of Medicine.
Rash can be a sign of severe allergic reactions which mainly happen within 15 minutes after your jab.
Even though the 15-minute waiting time after the vaccine has been temporarily scrapped in the UK, people who are at risk of any severe reaction might still be asked to wait around.
This was implemented to speed up the booster rollout.
Research has found that skin reactions were commonly occurring immediately after receiving the Covid vaccine.
Around 83 percent of the 15,168 participants experienced an immediate skin reaction after their first dose.
But this study also noticed that almost one percent of participants had “delayed skin reactions”.
This also applied to people who received their first dose of the jab.
This number dipped after the second vaccine but still occurred in some.
According to a research letter published in the New England Journal of Medicine, 11 patients developed rashes at least a week after the Moderna vaccine.
The rashes didn’t last for a long time and disappeared within two to 11 days.
Most people will be given either a Pfizer or Moderna vaccine as their booster shot.
But some might be offered a booster dose of the AstraZeneca vaccine if they can’t have the other options, the NHS reports.
Although the delayed rash hasn’t been yet researched in regards to the booster shot, other side effects linked to the extra dose have been reported.
“Majority of reports” connected to all of the Covid vaccines share these symptoms:
- Sore arm in the injection site
- Muscle pain.
The Government data adds that these side effects occurred at the same time as having the Covid vaccine but they might be only “coincidental”.
Source: Read Full Article